Ohio, 2003Flooding in Ohio, July 1, 2003
July 1, 2003 · NWS ILN · 4 events in 4 counties and zones
4 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 8:58 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 30, 8:58 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT MON JUN 30 2003
SURFACE CONVERGENCE AND UPPER SUPPORT HAS INCREASED ENOUGH TO TOUCH
OFF ISOLATED TSRA THIS EVENING. 00Z SOUNDING INDICATED 2000 CAPE
WHICH IS ABOUT 500 J/KG HIGHER THAN ETA.
WITH ACTIVITY CONTINUING AFTER SUNSET...ILL UPDATE TO REMOVE
EVENING TIMING IN DAYTON AND COLUMBUS GROUPS. REST OF FORECAST
LOOKS GOOD FOR NOW.
.ILN...NONE.
CONIGLIO
Hazardous weather outlook, Jun 30, 4:08 AM EST, 20 hours 33 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-301200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT MON JUN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SITES
Flood, Pickaway
- When
- July 1, 12:41 AM EST to 1:40 AM EST
- Where
- Pickaway forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A slow moving thunderstorm produced heavy rain across the northern part of the county. High water was reported on Commercial Point Road north of State Route 316.
Flood, Montgomery
- When
- July 1, 12:45 PM EST to 2:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Isolated strong thunderstorms producing heavy rain caused localized flooding across portions of west central and central Ohio. Several roads were flooded due to the excessive rain, and a few streams went out of their banks near Washington Court House.
Flood, Fayette
- When
- July 1, 3:30 PM EST to 4:30 PM EST
- Where
- Fayette forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Isolated strong thunderstorms producing heavy rain caused localized flooding across portions of west central and central Ohio. Several roads were flooded due to the excessive rain, and a few streams went out of their banks near Washington Court House.
Flood, Hardin
- When
- July 1, 7:35 PM EST to 9:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Isolated strong thunderstorms producing heavy rain caused localized flooding across portions of west central and central Ohio. Several roads were flooded due to the excessive rain, and a few streams went out of their banks near Washington Court House.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329770, 5329771, 5329772, 5329773.